Alert archive / South Carolina / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this areal flood advisory at May 29, 2016, 2:46 AM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 59 min.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 2:46 AM EDT (06:46 UTC)
- Expired
- May 29, 2016, 3:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
486
WGUS82 KCHS 290646
FLSCHS
FLOOD ADVISORY
NATIONAL WEATHER SERVICE CHARLESTON SC
246 AM EDT SUN MAY 29 2016
SCC013-053-290745-
/O.NEW.KCHS.FA.Y.0021.160529T0646Z-160529T0745Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-JASPER SC-
246 AM EDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLOOD ADVISORY FOR MINOR FLOODING FOR POOR DRAINAGE AREAS FOR...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 345 AM EDT
* AT 243 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
MINOR FLOODING. OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN
MINOR FLOODING IN THE ADVISORY AREA. UP TO TWO INCHES OF RAIN HAS
FALLEN SINCE 115 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLUFFTON...RIDGELAND...JASPER...GRAHAMVILLE...ROSE
HILL...SWITZERLAND AND SUN CITY.
AN ADDITIONAL INCH OF RAIN IS EXPECTED OVER THE AREA. MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS HEAVY RAINFALL WILL RESULT IN SIGNIFICANT PONDING OF WATER ON
AREA ROADS AND IN LOW SPOTS. SLOW DOWN TO REDUCE THE RISK OF
HYDROPLANING. IF WATER COVERS THE ENTIRE ROADWAY OR IS FLOWING...FIND
ANOTHER ROUTE. THE WATER IS PROBABLY MUCH DEEPER THAN IT APPEARS AND
ONLY ONE FOOT OF WATER CAN STALL A VEHICLE. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3205 8091 3263 8118 3275 8102 3272 8098
3270 8097 3269 8095 3266 8095 3265 8096
3262 8091 3209 8080 3207 8083 3204 8084
$$
MTEWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this areal flood advisory went out at May 29, 12:58 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 29, 12:58 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1258 AM EDT SUN MAY 29 2016
.SYNOPSIS...
Tropical Storm Bonnie near the west wall of the Gulf Stream will
move onshore in central South Carolina Sunday afternoon, then
move slowly northeast through Tuesday while weakening. A cold
front will then approach the region late next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Around midnight, TS Bonnie had reached the western wall of the
Gulf Stream waters to the east of the Georgia Coast. The storm
was currently void of deep convection as it nestles under a 50
kt upper jet streak. The main forecast concern continues to be
heavy rainfall potential overnight. 12 hour rainfall estimates
and reports indicate 2 to 3 inches of rain had already fallen
across parts of Beaufort and Southern Colleton and Dorchester
Counties into much of Southern and Central Charleston County.
Since the more steadier rains had shifted more to the sw toward
the Savannah River and recent addition rains more sporadic; we
will continue to hold off on a Flash Flood Watch given the
uncertain potential/timing/location of additional heavy rains.
Otherwise, Bonnie looks to be weakening currently and probably
will be hesitant to come off the Gulf Stream overnight. No other
significant changes to the forecast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
TS Bonnie will be near the SC coast Sunday with the latest NHC
forecast taking the system slowly northeast along/near the upper
SC/lower NC coast coast through Tue. The deeper moisture will
shift northeast of the area with time which will translate to
lowering rain chances and warming temperatures with time. However,
heavy rainfall will be possible at times, especially Sunday, and
this could lead to some localized flooding of mainly low-lying and
poorly- drained areas. Isolated tornadoes possible as well, mainly
along the central SC coast into Sunday night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Models are in fairly good agreement for the long term period. Weak
pressure pattern will be in place for the latter half of the work
week as whatever remnants of the tropical system meanders off the
mid-Atlantic coast and eventually dissipates. A cold front is then
forecast to approach the region Friday into Saturday, resulting in
an increase in precipitation chances. Temperatures will be near to
slightly above normal as heights aloft build.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
KCHS: Periods of rain, heavy at times, rotating onshore through
the overnight and morning hours. MVFR to IFR cigs will continue
to fluctuate as rain intensities deviate through the next 12
hours. rains will likely persist this afternoon and evening as
the low moves closer to the terminal. Deep moisture remains
available and low cigs will probably persist. Surface winds
will probably gust to 20-25 kt at times through the afternoon
hours.
KSAV: the sw shield of rain has encompassed the terminal and
it could hang on for quite a while into the afternoon hours.
MVFR to IFR cigs are likely as surface winds slowly back to
nw. By later today, rain chances should begin to diminish with
mvfr cigs probably lingering into early evening.
EXTENDED AVIATION OUTLOOK...Periodic flight restrictions into
Monday, especially at KCHS, as TS Bonnie moves across southeast
SC with occasionally heavy/gusty showers and possibly
thunderstorms.
&&
.MARINE...
TS Bonnie will bring increasing winds/seas to coastal waters
through tonight. Dangerous conditions anticipated over most of the
marine area as the storm moves into the area. The one zone without
a Tropical Storm Warning...nearshore GA waters...now has a Small
Craft Advisory due to tightening gradient on the western periphery
of the storm.
Sunday through Thursday...TS Bonnie expected to move through the
SC coastal waters Sunday morning before pushing ashore. Expect
improving conditions later Sunday as the system moves ashore and
weakens. We issued a SCA for the near shore GA waters into early
Sunday based on the latest NHC forecast track of Bonnie. SCA
conditions will persist into Sun night across the SC waters.
Rip Currents: A high risk of rip currents is expected at all
beaches into early next week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS through this evening for GAZ117-119-
139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
HIGH RISK FOR RIP CURRENTS through this evening for SCZ048>051.
MARINE...Tropical Storm Warning for AMZ330-350-352-374.
Small Craft Advisory until noon EDT today for AMZ354.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...ECT/RJB
AVIATION...
MARINE...Hazardous weather outlook, May 28, 5:30 PM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 530 PM EDT SAT MAY 28 2016 SCZ045-047-052-300515- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 530 PM EDT SAT MAY 28 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-300515- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 530 PM EDT SAT MAY 28 2016 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ040-042>044-300515- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- 530 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAINFALL...TROPICAL STORM BONNIE WILL IMPACT SOUTHEAST SOUTH CAROLINA TONIGHT. PERIODS OF HEAVY RAINFALL COULD PRODUCE LOCALIZED FLOODING IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAINFALL...TROPICAL STORM BONNIE WILL IMPACT SOUTHEAST SOUTH CAROLINA ON SUNDAY. PERIODS OF HEAVY RAINFALL COULD PRODUCE LOCALIZED FLOODING IN LOW-LYING AREAS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ354-GAZ087-088-099>101-114>116-118-137-138-140-300515- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-INLAND MCINTOSH- 530 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. TROPICAL WEATHER...TROPICAL STORM BONNIE WILL REMAIN OFF THE LOWER SOUTH CAROLINA COAST TONIGHT. ALTHOUGH THE GREATEST IMPACTS ARE CURRENTLY EXPECTED IN SOUTHEAST SOUTH CAROLINA...RESIDENTS AND VISITORS IN SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS SHOULD STAY TUNED TO THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TROPICAL WEATHER...TROPICAL STORM BONNIE WILL MOVE INTO SOUTHERN SOUTH CAROLINA SUNDAY. ALTHOUGH THE GREATEST IMPACTS ARE CURRENTLY EXPECTED IN SOUTHEAST SOUTH CAROLINA...RESIDENTS AND VISITORS IN SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS SHOULD STAY TUNED TO THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-374-300515- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 530 PM EDT SAT MAY 28 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-300515- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 530 PM EDT SAT MAY 28 2016 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. TROPICAL WEATHER...TROPICAL STORM BONNIE WILL REMAIN OFF THE LOWER SOUTH CAROLINA COAST TONIGHT. ALTHOUGH THE GREATEST IMPACTS ARE CURRENTLY EXPECTED IN SOUTHEAST SOUTH CAROLINA...RESIDENTS AND VISITORS IN SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS SHOULD STAY TUNED TO THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. TROPICAL WEATHER...TROPICAL STORM BONNIE WILL MOVE INTO SOUTHERN SOUTH CAROLINA SUNDAY. ALTHOUGH THE GREATEST IMPACTS ARE CURRENTLY EXPECTED IN SOUTHEAST SOUTH CAROLINA...RESIDENTS AND VISITORS IN SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS SHOULD STAY TUNED TO THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:57 AM EDT | Areal Flood Advisory | CHS | Beaufort, Hampton, Jasper | 93 min |
| May 29, 5:35 AM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 115 min |
| May 29, 7:32 AM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 3 hr |
| May 29, 8:54 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| May 29, 10:13 AM EDT | River Flood Warning | CHS | Berkeley, Georgetown, Williamsburg | 48 hr |
| May 29, 10:52 AM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 113 min |
| May 29, 12:13 PM EDT | Areal Flood Advisory | CHS | Colleton | 2 hr |
| May 29, 1:09 PM EDT | Areal Flood Advisory | CHS | Beaufort, Hampton, Jasper | 111 min |
| May 29, 2:25 PM EDT | Flash Flood Warning | CHS | Allendale, Hampton, Jasper | 3 hr |
| May 29, 3:23 PM EDT | Areal Flood Advisory | CHS | Hampton, Jasper | 112 min |
| May 29, 5:57 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 93 min |
| May 29, 7:24 PM EDT | Areal Flood Advisory | CHS | Allendale, Colleton, Hampton | 66 min |
Nearby
Areal Flood Advisories in South Carolina, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.